Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 261, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 3, 2000, 4:52 PM CDT for Tarrant County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 3, 2000, 4:52 PM CDT (21:52 UTC)
- Expired
- May 3, 2000, 5:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 45 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 4:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 032154 SVRFTW TXC439-032230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 452 PM CDT WED MAY 3 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TARRANT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 530 PM CDT * AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF SOUTHLAKE...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE SOUTHLAKE...GRAPEVINE...AND THE DFW AIRPORT. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTHLAKE AROUND 510 PM CDT GRAPEVINE AROUND 520 PM CDT DFW AIRPORT AROUAND 530 PM CDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR EASTERN TEXAS. LAT...LON 3300 9723 3292 9721 3285 9704 3299 9703
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:00 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 3, 3:00 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT WED MAY 3 2000
THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON/EVENING ACROSS CENTRAL
PARTS OF NORTH TEXAS..BUT BEST CHANCE WILL BE EASTERN AND
NORTHEASTERN AREAS NORTH OF BOUNDARY THAT MOVED THROUGH DFW
METROPLEX THIS MORNING. ANOTHER BOUNDARY ON THE VISIBLE SATELLITE
FROM NORTHWEST TARRANT COUNTY TO NEAR EASTLAND TO NEAR SWEETWATER
MAY BECOME ANOTHER BOUNDARY FOR STORMS TO FORM ON...AS CUMULUS FIELD
IS BECOMING ENHANCED ALONG THIS LINE. 60+ DEWPOINTS SPREADING
NORTHWESTWARD...AND MOST OF NORTH TEXAS WILL HAVE AN AMPLE SURFACE-
BASED MOISTURE SUPPLY FOR WIDELY SCATTERED TO SCATTERED THUNDERSTORMS
THE REST OF THE WEEK AS WEAK UPPER LEVEL DISTURBANCES MOVE AROUND THE
WEST SIDE OF THE UPPER LOW CURRENTLY OVER NORTHEAST TEXAS. WILL
RAISE OVERNIGHT LOW TEMPS DUE TO HIGHER DEWPOINTS...OTHERWISE NO
CHANGES TO TEMPS.
DFW 62/80/65/85 2322 ACT 66/84/67/87 4423
.FTW...SOME STORM POSSIBLY SEVERE REMAINDER OF THE AFTERNOON AND
THIS EVENING AREAWIDE.
59In the hours before
Special weather statement, May 3, 12:00 PM CDT, 4 hours 52 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-032200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1200 PM CDT WED MAY 3 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS ALL OF NORTH TEXAS. THIS INCLUDES JACKSBORO... LAMPASAS...PARIS...PALESTINE...WACO AND THE DALLAS FORT WORTH METROPLEX. THE MAIN THREAT WILL BE FROM HAIL...HIGH WINDS AND HEAVY RAINS BY EARLY AFTERNOON NORTH OF AN EASTLAND...HILLSBORO...ATHENS LINE...AND ACROSS THE REST OF THE SLIGHT RISK AREA LATER THIS AFTERNOON AND THIS EVENING. AT LATE MORNING...AN UPPER LEVEL LOW PRESSURE CENTER...JUST NORTH OF THE RED RIVER...WAS MOVING SLOWLY EAST-SOUTHEAST. THIS HAS PRODUCED AN AREA OF RAIN GENERALLY NORTH OF INTERSTATE 20 AND HAS LEFT A SURFACE OUTFLOW BOUNDARY EXTENDING ALONG A BRECKENRIDGE... SOMERVELL...ATHENS LINE. THE ATMOSPHERE REMAINS MOIST AND UNSTABLE ACROSS ALL OF NORTH TEXAS. NEW THUNDERSTORM DEVELOPMENT WILL LIKELY OCCUR NEAR AND NORTH OF THE OUTFLOW BOUNDARY THROUGH EARLY AFTERNOON...AND SOUTH OF THE BOUNDARY BY LATE AFTERNOON. HOWEVER...A LIMITING FACTOR TO STORM DEVELOPMENT IS WIDESPREAD CLOUD COVER ACROSS THE REGION. THUS...THE BEST CHANCES OF NEW THUNDERSTORM DEVELOPMENT WILL OCCUR IN THE REGION OF THE BOUNDARY AND WHERE SURFACE HEATING OCCURS. MOST STORMS...IF THEY BECOME SEVERE...WILL PRODUCE HAIL UP TO THE SIZE OF QUARTERS OR SLIGHTLY LARGER...AND DOWNBURST WINDS UP TO 70 MPH. THERE IS THE SLIGHT CHANCE OF A TORNADO OR TWO IN THE VICINITY OF THE SURFACE BOUNDARY THROUGH SUNSET...BUT OVERALL...THE POTENTIAL FOR TORNADOES IS LOW. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 26
Special weather statement, May 3, 3:40 PM CDT, 1 hour 12 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 340 PM CDT WED MAY 3 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY SOUTH OF AN EASTLAND...MINERAL WELLS...FORT WORTH...DALLAS...TO TERRELL LINE. THE SLIGHT RISK AREA INCLUDES EASTLAND...DALLAS...FORT WORTH...WACO...CANTON...ATHENS... WAXAHACHIE...AND PALESTINE. OUTSIDE OF THE SLIGHT RISK AREA... SHOWERS AND THUNDERSTORMS ARE POSSIBLE...BUT WILL LIKELY REMAIN BELOW SEVERE LIMITS. AN UPPER LEVEL LOW PRESSURE CENTER NEAR THE RED RIVER HAS RESULTED IN UNSTABLE AIR OVER NORTH TEXAS. IN ADDITION...THUNDERSTORMS FROM THIS MORNING HAVE PRODUCED NUMEROUS OUTFLOW BOUNDARIES...WHICH WILL ACT AS AREAS FOR DEVELOPMENT OF THUNDERSTORMS. ONE SUCH BOUNDARY IS LOCATED ALONG AN EASTLAND...TO FORT WORTH...TO DALLAS LINE BY MID AFTERNOON. AS THE UPPER LEVEL DISTURBANCE INTERACTS WITH THE ABUNDANT LOW LEVEL MOISTURE...THUNDERSTORMS THAT DO DEVELOP...CAN QUICKLY GO SEVERE. THE VERTICAL WIND PROFILES SHOW TURNING OF THE WINDS WITH HEIGHT... AND THIS WILL ALLOW SUPERCELL THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES. LIMITING FACTORS FOR SEVERE THUNDERSTORMS WILL BE AREAS OF CLOUD COVER FROM MORNING THUNDERSTORMS WHICH WILL TEMPORARILY STABILIZE THE ATMOSPHERE. OTHER LIMITING FACTORS FOR THE DEVELOPMENT OF TORNADOES WILL BE A WIND SPEED MINIMUM IN THE LOWEST LEVELS OF THE ATMOSPHERE...WHICH WILL HELP KEEP THE TORNADO THREAT TO A FEW SHORT LIVED TORNADOES. THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 4 AND 7 PM ACROSS NORTH CENTRAL TEXAS...AND THEN MOVE INTO CENTRAL AND EAST TEXAS AFTER 7 PM. SPOTTERS AND EMERGENCY MANAGERS SHOULD STAY INFORMED OF RAPIDLY CHANGING WEATHER THIS AFTERNOON. SPOTTER GROUPS NORTH OF EASTLAND...HILLSBORO...TO TERRELL...CAN EXPECT POSSIBLE ACTIVATION BETWEEN 4 AND 7 PM. SPOTTER GROUPS SOUTH OF EASTLAND...HILLSBORO... TO TERRELL...CAN EXPECT POSSIBLE ACTIVATION AFTER 7 PM. 84/03
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 40 min |
| May 2, 8:59 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 31 min |
| May 2, 9:02 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 43 min |
| May 2, 9:11 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 34 min |
| May 2, 9:45 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 45 min |
| May 2, 9:48 PM CDT | Severe Thunderstorm Warning | FWD | Rockwall | 42 min |
| May 2, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 57 min |
| May 3, 5:28 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 62 min |
| May 3, 6:19 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 56 min |
| May 3, 6:34 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 41 min |
| May 3, 6:45 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 60 min |
| May 3, 6:48 PM CDT | Severe Thunderstorm Warning | FWD | Somervell | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.